Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 45, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 4, 2022, 1:58 PM CDT for 4 counties in Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2022, 1:58 PM CDT (18:58 UTC)
- Expired
- Jul 4, 2022, 2:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 116 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:15 PM CDT | TSTM WND DMG | Darlington, WI | TREE DOWN WITH POWER LINE. 1 ROOF SUSTAINED SOME DAMAGE. LOCALIZED FLASH FLOODING WHERE STORM DRAINS CLOGGED UP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
322
WUUS53 KMKX 041858
SVRMKX
WIC025-045-049-065-041945-
/O.NEW.KMKX.SV.W.0045.220704T1858Z-220704T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
158 PM CDT Mon Jul 4 2022
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Lafayette County in south central Wisconsin...
Green County in south central Wisconsin...
Southeastern Iowa County in south central Wisconsin...
Southwestern Dane County in south central Wisconsin...
* Until 245 PM CDT.
* At 157 PM CDT, severe thunderstorms were located along a line
extending from near Mount Horeb to near Cuba City, moving southeast
at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monroe, Brodhead, Darlington, New Glarus, Shullsburg, Monticello,
Albany, Belmont, Benton, Argyle, Blanchardville, Apple River,
Wiota, New Diggings, South Wayne, Waldwick, Elk Grove, Fayette,
Lamont and Hollandale.
This includes the following Location York Memorial Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4270 9043 4301 8985 4265 8937 4258 8936
4250 8950 4251 9043
TIME...MOT...LOC 1857Z 321DEG 30KT 4296 8983 4267 9038
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PATTERSON1 follow-up statement
099
WWUS53 KMKX 041916
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
216 PM CDT Mon Jul 4 2022
WIC025-045-049-065-041945-
/O.CON.KMKX.SV.W.0045.000000T0000Z-220704T1945Z/
Lafayette WI-Green WI-Iowa WI-Dane WI-
216 PM CDT Mon Jul 4 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR LAFAYETTE...GREEN...SOUTHEASTERN IOWA AND SOUTHWESTERN DANE
COUNTIES...
At 216 PM CDT, severe thunderstorms were located along a line
extending from near New Glarus to Shullsburg, moving southeast at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Monroe, Brodhead, Darlington, New Glarus, Shullsburg, Monticello,
Albany, Benton, Argyle, Blanchardville, Apple River, Wiota, New
Diggings, South Wayne, Waldwick, Fayette, Lamont, Hollandale,
Browntown and Gratiot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4262 9043 4296 8981 4265 8937 4258 8936
4250 8950 4251 9043
TIME...MOT...LOC 1916Z 321DEG 30KT 4285 8971 4256 9026
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PATTERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:52 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 4, 10:52 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1052 AM CDT Mon Jul 4 2022 .UPDATE... (Issued 1050 AM CDT Mon Jul 4 2022) Update on todays weather concerns: We continue to see a broken line of slowly weakening storms to the west of the CWA. This will push in to our west over the next hour. The main risk with these storms is lightning and gusty winds as the environment this is pushing into is mostly capped with fairly limited instability aloft as it has become mostly cold pool dominant. However immediately on the back edge of this system we have increased concerns as it pushes through. This is primarily as a result of the 850mb LLJ advecting warm moist air into the region. Thus we will not really need a recovery of the environment behind this initial round of thunderstorms as we will be relying of the advective processes for any further development later on. As for later convection there remains lots of uncertainty in what we should expect to unfold later this afternoon through the late evening hours. Latest CAMs suggest a bit more agreement with some redevelopment of storms on the immediate back of the system into the late afternoon and early evening. How strong these, possibly supercellular storms are is certainly a question as really only the HRRR shows them becoming very strong though the other CAMs do show some of the development. The concern for supercellular structure in some storms comes primarily from the increase shear, especially in the low levels that the LLJ will also bring with hodographs in most of the CAMs showing strong low level turning and lots of SRH with potential for a tornado or two. Then into the evening the concern will be for any ongoing development of new development to congeal into a line that would likely slowly push southeast. This would likely carry risks for wind and a few QLCS type tornadoes with any bulges in the line given primarily westerly 0-3km shear vectors. This will also carry a flash flood risk as the general motion of the line could lead to some training based on the orientation of the storms with PWATs in excess of 2 inches. Kuroski && .SHORT TERM... (Issued 359 AM CDT Mon Jul 4 2022) Today and tonight: Keeping an eye on the upstream area of rain and embedded thunderstorms. Still expecting this complex to roll though southern Wisconsin by later morning into the afternoon. Latest thinking given current radar and model trends has the storms reaching the western forecast area in the 10 am - 12 pm range...and in the east by 2-4 pm. These storms are expected to arrive on the leading edge of a big surge of moisture and warm air advection. Instability will be on the increase near and just ahead of the storms as well. Could see the storms perk up in intensity as the day advances and instability increases. Shear will be ramping up through the day and into the evening as well. Will thus be keeping an eye on a severe potential with this first round of storms. Attention then turns to the second round of storms later today into this evening as the low level jet moves overhead. Models continue to suggest that storms will fire roughly along a west to east boundary/gradient. The low level jet will be laying out almost west to east by later evening into the night, with strong moisture transport expected. With storms slow to sag southward, the orientation of the line and jet could provide an environment for back-building thunderstorms and locally heavy rainfall. Though we have been dry lately, this setup is concerning for the potential for some flash flooding given precipitable water values of 2-2.25 inches. Also concerned for severe storms during this period as well given the the increasing shear values. A lingering concern with this second round of storms is where exactly the storms will develop. The NAM continues to show a farther north development, likely in response to a much stronger surface low and low level jet. The NAM then pushes the bulk of the precip east before it drops into southern Wisconsin. Leaned the forecast toward the bulk of other solutions, which are in decent agreement with the surface low strength and strength/placement of the low level jet. These solutions target the heavier rainfall threat more over the forecast area. Temps will be warmest east today with more of a chance for things to heat up before the rain and clouds arrive. DDV && .LONG TERM... (Issued 359 AM CDT Mon Jul 4 2022) Tuesday through Sunday: The deep moisture, forcing, and instability are expected to linger in the area through Thursday, if not Friday as well. A surface frontal boundary will likely become better defined during by Tuesday as high pressure builds to the northeast. The front along with persistent warm air advection aloft should be a focus for more rounds of showers/storms through at least mid-week as the moist and unstable airmass lingers. The storms may focus more towards the southern forecast area at times give the general trend for a more stable and drier airmass gradually pushing in from the north. Uncertainty remains though with where exactly the moisture/instability gradients will setup each day. Shear looks like enough through mid-week to keep an eye on the potential for some stronger storms at times. Will also remain concerned for a heavy rain potential through at least Wednesday, as the deep moisture hangs around. It does look like high pressure will eventually move in and push the deeper moisture southward later in the week, bringing an end to the precip chances. Some uncertainty remains though when this will happen, sometime between later Thursday to later Friday. Kept some low precip chances going through Friday, with dry weather then likely to return for the weekend. Models continue to trend hotter for Tuesday, depending on how far south the back door front makes it during the day. Could see heat indices near 100 in at least the south/southwest forecast area. Near normal temps are then likely for Wed through the weekend. It will be pretty sticky much of the week with dewpoints of 70+ likely through at least Thursday. DDV && .AVIATION... (Issued 1050 AM CDT Mon Jul 4 2022) Some MVFR CIGS pushing in this morning ahead of some slowly weakening storms as they push east. With the storms expect some heavy rain to impact VSBYS. As this pushes through we will be watching for additional development on the backend of this system which could be some strong storms. Then we continue to watch for additional development in the formation of a line. Where exactly this happens and how it develops is very uncertain but will leave concerns for storms through the evening. Overnight storms will push out and likely bring a return of VFR conditions though we will have additional storms concern into tomorrow. Kuroski && .MARINE... (Issued 359 AM CDT Mon Jul 4 2022) High pressure over the eastern Great Lakes will continue to head eastward today and tonight as low pressure pushes into the area from the west. Winds and waves are expected to remain on the lower side through much of this week. Periods of showers and storms are expected today into at least mid-week. DDV && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 4, 4:54 AM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook...Corrected National Weather Service Milwaukee/Sullivan WI 454 AM CDT Mon Jul 4 2022 WIZ046-047-051-052-056>060-062>072-050930- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 454 AM CDT Mon Jul 4 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Two rounds of thunderstorms are expected today, one late morning into the afternoon and another this evening into tonight. The first round may produce a few strong to severe storms. The second round has a higher potential for severe storms and will may also produce locally heavy rainfall that could lead to flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be a continued chance for thunderstorms at times Tuesday through Friday. Severe storms and locally heavy rainfall will remain a concern through at least Wednesday. Heat index values of around 100 are possible on Tuesday, especially along and south of I-94. .SPOTTER INFORMATION STATEMENT... Storm and rainfall reports may be needed on this afternoon into the overnight hours. Spotter activation may be needed at other times this week as well. LMZ643>646-050930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 454 AM CDT Mon Jul 4 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Thunderstorms are expected later this afternoon into tonight. Some of the storms may be severe. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be chances for thunderstorms Tuesday through Friday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-050930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 454 AM CDT Mon Jul 4 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms are expected later this afternoon into tonight. Some of the storms may be severe. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be chances for thunderstorms Tuesday through Friday. DDV www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:26 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette, Rock | 49 min |
| Jul 4, 3:05 PM CDT | Heat Advisory | MKX | Dane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.